Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sexual dysfunction
Nov 8, 2003

Dear Doctor: Since beginning a cocktail of kaletra, amprenivir, epivir that is combined with viread, I have not been able to stimulate any kind of erection. I'm cognizant that the meds have this kind of effect, but what exactly has happened to me? My physician explains that it is directly involved with the intake of the aforementioned drugs. I have tried both viagra and levitra, only to dismiss their use because of profound headaches and sinus problems. What causes this inability to get erect? I realize it has something to do with the blood flow,but I would like this explained to me in layman's terms. Would it be propitious for me to see a urologist, or is this a waste of time? Are there any remedies to this problem that I might consider? In addition, I feel so emasculated that it has begun to effect me psychologically in a profound way. Thank you ever so much for any assistance.

Response from Dr. Henry

Impotence due to your HIV meds directly is not very common so it is hard for me to explain why that is happening in laymen's terms. I assume you have had your testosterone levels checked and have no evidence of diabetes or neuropathy? Caverject is sometimes helpful in that setting as is yohimbine (less often). An evaluation by a urologist and or sex therapist/psychologist is often beneficial. KH



Previous
Plastic Surgery NIGHTMARE!!!
Next
scuba diving and HAART

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement